Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 7, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 11, 2020, 12:47 PM CDT for 5 counties in Mississippi; 13 parishes in Louisiana. It took effect at Apr 12, 2020, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 12:47 PM CDT (17:47 UTC)
- In effect from
- Apr 12, 2020, 7:00 AM CDT
- Expired
- Apr 12, 2020, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WWUS74 KLIX 111747 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1247 PM CDT Sat Apr 11 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-120200- /O.NEW.KLIX.WI.Y.0007.200412T1200Z-200413T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1247 PM CDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 7 AM to 10 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects like lawn furniture and large tents. Tree limbs could be blown down resulting in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
153 WWUS74 KLIX 112037 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 337 PM CDT Sat Apr 11 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-120445- /O.CON.KLIX.WI.Y.0007.200412T1200Z-200413T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 337 PM CDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 7 AM to 10 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects like lawn furniture and large tents. Tree limbs could be blown down resulting in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
137 WWUS74 KLIX 120231 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 931 PM CDT Sat Apr 11 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-121045- /O.CON.KLIX.WI.Y.0007.200412T1200Z-200413T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 931 PM CDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 7 AM to 10 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects like lawn furniture and large tents. Tree limbs could be blown down resulting in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
702 WWUS74 KLIX 120908 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 408 AM CDT Sun Apr 12 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-121715- /O.CON.KLIX.WI.Y.0007.200412T1200Z-200413T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 408 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 7 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
057 WWUS74 KLIX 121509 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1009 AM CDT Sun Apr 12 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-122315- /O.CON.KLIX.WI.Y.0007.000000T0000Z-200413T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1009 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 7 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
190 WWUS74 KLIX 122108 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 408 PM CDT Sun Apr 12 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-130300- /O.CON.KLIX.WI.Y.0007.000000T0000Z-200413T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 408 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-west oriented or elevated roadways. Secure outdoor objects. && $$
762 WWUS74 KLIX 130239 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 939 PM CDT Sun Apr 12 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-130345- /O.EXP.KLIX.WI.Y.0007.000000T0000Z-200413T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 939 PM CDT Sun Apr 12 2020 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Wind speeds have diminished somewhat during the evening hours. Wind gusts to around 30 mph are possible for the next few hours, but high winds are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 4:16 AM CDT, 8 hours 31 minutes earlier.
Area forecast discussion, Apr 11, 4:16 AM CDT, 8 hours 31 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
416 AM CDT Sat Apr 11 2020
.SHORT TERM...Today will continue to see dry conditions in place
as an east-northeast flow persists in the low levels of the
atmosphere. A strong mid-level capping inversion will also remain
in place through this evening. As a result, partly cloudy skies
and near normal temperatures in the middle to upper 70s are
expected through this evening. The capping inversion in the mid-
levels will persist through the overnight hours, but winds will
veer to the southeast and increase in speed after a warm front
passes through the region. The warm front will push through in
advance of an approaching shortwave trough and associated
deepening surface low. In the upper levels, increasing difluence
aloft will support higher omega values, and expect to see some
shower activity begin to develop toward daybreak tomorrow. A
capping inversion in the mid-levels is expected to persist, and
this will keep any thunderstorm development at bay through late
tonight. The increase in low level moisture and dewpoints will
also keep overnight lows significantly warmer with readings only
expected to dip into the 60s and lower 70s.
A significant severe weather event is still anticipated to occur
across the Deep South tomorrow. The shortwave trough over Texas
will take on a negative tilt as it lifts to the northeast across
the Lower Mississippi Valley. This negative tilt will be driven by
a strong jet streak rounding the base of the trough. The nose of
this jet will be directly centered over Louisiana and Mississippi
tomorrow afternoon and evening. As the trough takes on this
negative tilt, the surface low will rapidly deepen, and a strong
low level jet of 50 to 70 knots will develop across the forecast
area. The development of this low level jet will produce 0-3km
shear in excess of 50 knots, and storm relative helicity values in
excess of 300 m2/s2. Dynamic cooling aloft associated with the
approaching trough axis will quickly erode the capping inversion,
and expect to see highly favorable lapse rates in place for deep
convective development beginning in the late morning and early
afternoon hours. The strongest dynamics and greatest threat for
severe thunderstorms and tornadoes will generally be across the
Florida Parishes, metro Baton Rouge, and Southwest Mississippi
tomorrow afternoon into the early evening. In the late morning and
early afternoon, winds will be a bit more backed and this would
support some rogue supercell thunderstorms with long track
tornadoes forming across the aforementioned regions. By the late
afternoon, a strong cold front will begin to race through the
forecast area, and a quasi- linear convective system is expected
with this frontal passage. A mix of strong damaging wind gusts and
short-lived tornadoes can be expected with this QLCS as it sweeps
from west to east across the entire forecast area through the
evening hours.
By late tomorrow night, the cold front will be east of the
forecast area, and a surge of cooler and drier air will advect
into the region. Rapidly clearing skies and temperatures dipping
into the upper 50s and lower 60s can be expected. Strong
subsidence across the region on Monday will keep skies clear, but
will also produce warmer than average temperatures. Highs should
climb into the upper 70s and lower 80s. A rather large diurnal
range is expected Monday night due to the dry air and clear skies
in place. This will allow lows to range from the upper 40s to the
upper 50s by Tuesday morning.
.LONG TERM...A reinforcing front and longwave trough axis will
sweep through the area Tuesday into Tuesday night. Moisture should
quickly return in advance of this trough axis, and expect to see
mostly cloudy skies and scattered showers and thunderstorms affect
the region. Fortunately, this will be a much weaker feature
sliding through the area, so severe weather is not anticipated on
Tuesday. Highs will rise into the upper 70s on Tuesday in advance
of the cold front, and low should dip into the upper 40s and lower
50s by Wednesday morning in the wake of the front.
A brief period of dry weather associated with a region of weak
negative vorticity advection will take hold of the area on
Wednesday and Thursday. Skies should be partly cloudy through this
period. A decent amount of cold air advection will persist on
Wednesday, and high temperatures should be cooler than average in
the upper 60s and lower 70s. Lows Wednesday night should drop into
the lower to middle 40s north of the I-10/12 corridor and the
lower 50s south this corridor. Some modification of temperatures
is expected by Thursday as the thermal trough pulls away. Highs
should warm back to more seasonal readings in the middle 70s.
Another fast moving and weak shortwave trough will slide through
the region on Friday and Saturday. This system will bring another
chance of showers and thunderstorms to the region. At this time,
dynamics do not look favorable for severe thunderstorm development
on Friday or Saturday. Temperatures will continue to warm as winds
turn more easterly and then southeasterly and dewpoints increase
across the region. Highs should climb back into the upper 70s and
lower 80s, and overnight lows should climb from the 50s Friday
morning into the 60s by Saturday morning.
&&
.AVIATION...VFR conditions are expected to persist through the
afternoon hours today. Some lower ceilings should begin to develop
this evening and persist through tonight as an elevated inversion
forms. Ceilings should initially lower into MVFR category, but
could further lower into IFR range at few of the terminals after
06z.
&&
.MARINE...Increasing gradient flow is expected today and tonight
in advance of an approaching low pressure system. East winds of 15
to 20 knots are expected through this evening. Tonight will see
winds veer to the southeast and increase in speed to 20 to 25
knots over the open Gulf waters and sounds. By tomorrow, very
strong southerly winds of 20 to 30 knots with higher gusts are
expected across all of the coastal waters. Small craft advisories
are posted due to these inclement conditions. Conditions should
rapidly improve after midnight tomorrow night in the wake of a
passing frontal boundary. Winds will shift to the west and then
the northwest and decrease in speed to 10 to 15 knots. Seas will
drop from 8 to 12 feet tomorrow afternoon to 5 to 7 feet by Monday
morning. Another front will bring increased winds back to the
waters Wednesday through Thursday. Northeast flow of around 20
knots and seas of 3 to 6 feet are expected.
&&
.DECISION SUPPORT...
DSS code: Orange
Deployed: None.
Activation: None.
Activities: Forecast support for IDSS critical locations
River Flood Warnings for MS River
Moderate Risk Severe Weather for Sunday
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 66 82 62 / 0 10 100 80
BTR 78 68 85 61 / 0 10 90 30
ASD 77 67 85 64 / 0 10 70 90
MSY 79 71 85 66 / 0 10 70 90
GPT 74 69 80 67 / 0 10 60 90
PQL 76 66 82 65 / 0 10 50 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 7 PM this evening to 7 PM CDT Sunday
for GMZ532-536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 7 AM to 7 PM CDT Sunday for GMZ530-534.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 7 PM CDT Sunday
for GMZ536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 7 AM to 7 PM CDT Sunday for GMZ534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:48 PM CDT | Coastal Flood Advisory | LIX | 35 hr |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.